Thanks for providing all the information you are providing to hair loss sufferers. I have a question. I had a Transplant a 7 weeks ago(Strip method) on my crown area. I was on (and still on) Finasteride prior to my Transplant. Lately I lost my native hair and I am seeing that I have less hair on my top now compared to hair that I had before the transplant. I learnt that this is because of the shock loss. But I was on finasteride before the HT. So, do you think this is temporary and can expect m native hair back. If so how much time does it take?
I try to educate my patients and readers everyday… and this must be one of the top ten things I want the public to understand.
Taking Propecia (finasteride) does not protect you 100% from experiencing shock loss — it only lowers the risk. If you have shock loss, there’s not much you can do (actually, nothing you can do)… and if it is in miniaturized hairs, it may very well be permanent! Statistics do not matter to those who have shock loss even while on Propecia. This is one of the risks of a hair transplant and you must always balance the benefits of surgery with the risks of surgery.